Arkansas, 2021

Flooding in Arkansas, April 1 to 30, 2021

April 1 to 30, 2021 · NWS LZK · 8 events in 7 counties and zones

Heavy rain brought flooding to area rivers at the beginning of April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to area rivers at the beginning of April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:28 PM CST, 32 minutes earlier.

Area forecast discussion, Mar 31, 11:28 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1228 AM CDT Thu Apr 1 2021

.UPDATE...

Updated to include the 06z aviation discussion.

.AVIATION...

VFR conds will prevail through the period has high pressure moves
towards the region. Winds will be out of the north, becoming
gusty during the afternoon on Thursday. Winds will become light or
calm Thursday night as high pressure settles in over the state.

&&

.PREV DISCUSSION...(ISSUED 628 PM CDT Wed Mar 31 2021)
AVIATION...
Updated for the 00Z TAFs.

VFR conditions will prevail through the period, with no
significant weather or obstructions to visby. Sustained wind
speeds will remain elevated through the period, with gusts
diminishing during the overnight hours.

PREV DISCUSSION...(ISSUED 239 PM CDT Wed Mar 31 2021)
Short Term...Tonight thru Friday...
Apparently mother nature did not get the memo that Spring has
arrived in the South. There was a mix of light rain with sleet
across a good portion of the forecast area this morning, and some of
the northwestern zones had a mix of snow, sleet, and rain.
Fortunately the wintry mix did not occur for an extended period of
time, and accumulation was nil.

Cold air is moving into the area behind a front that barreled thru
the region. Any clouds and lingering light precipitation will clear
out of the forecast area late this afternoon, making for
predominantly clear skies overnight. The clearing skies, combined
with a relaxing surface pressure gradient, will allow temperatures
to plummet overnight. Freezing temperatures are expected across a
widespread swath of northern and northeastern AR overnight, and
freeze warnings have been posted for these areas.

Freezing temperatures could certainly occur further south as well,
although they will tend to be in areas that are more cold sensitive.
I would not be surprised if outlying areas around Little Rock and
Hot Springs see the mercury dip below 32 for a brief period of time
tomorrow morning.

The more significant freeze will be tomorrow night as clear skies
prevail once again, and winds become nearly calm. I am issuing a
freeze watch for a significant portion of the forecast area,
excluding the southernmost and westernmost counties.

As far as the big picture is concerned, the trof over the area will
exit rapidly east tonight, and a bit of ridging will occur over the
area during the remainder of the short term, while high pressure
builds into the area at the surface. Dry conditions are expected
thru the entire period.

Extended Term...Friday Night Through Wednesday...
Fairly benign weather anticipated through the long term portion
of the forecast with no mention of precip until Wednesday. With
sfc ridging initially almost overhead then transitioning to the
east, srly flow will be in place through the middle of next week.
No fronts are expected to approach the area with little in the way
of any upper disturbance as well. Temperatures will gradually
warm with readings in the 80s for many locations by early next
week, some 10 degrees warmer than average or more.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late tonight through Friday morning FOR
Arkansas-Baxter-Boone-Clark-Cleburne-Cleveland-Conway-Dallas-
Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard-
Jackson-Jefferson-Johnson-Lawrence-Lincoln-Lonoke-Marion-Monroe-
Montgomery-Newton-Perry-Pope-Prairie-Pulaski-Randolph-Saline-
Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell.

Freeze Warning until 9 AM CDT this morning FOR Baxter-Boone-
Cleburne-Fulton-Independence-Izard-Jackson-Lawrence-Marion-
Newton-Randolph-Searcy-Sharp-Stone-Van Buren-White-Woodruff.

&&

Aviation...JONES
Hazardous weather outlook, Mar 31, 3:24 AM CST, 20 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
424 AM CDT Wed Mar 31 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
424 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Following the passage of a cold front this morning, strong and
gusty northerly winds of 15-20 mph will possible through
Wednesday evening. Caution is advised on area lakes.

Tonight, below average temperatures will result in sub-freezing
conditions across northern couple rows of counties in Arkansas.
With the growing season getting underway, take steps now to
protect tender plants and vegetation from frost and freeze damage.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Well below average low temperatures are expected once again Friday
morning. Sub freezing temperatures are expected over the northern
and northeastern part of the state with readings expected to bottom
out near or a degree or two above freezing elsewhere. With the
growing season getting underway, take steps to protect tender plants
and vegetation from the cold.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

230/56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Ouachita

When
April 1, 12:00 AM CST to April 3, 2:10 PM CST
Where
Ouachita County, 7.98 mi W of East Camden to 6.09 mi WSW of East Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.604, -92.837

Heavy rain brought flooding to the Ouachita River at Camden in early April.

Flood, Lawrence

When
April 1, 12:00 AM CST to April 6, 11:05 PM CST
Where
Lawrence County, 1.1 mi NNE of Black Rock to 1.37 mi N of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.114, -91.092

Heavy rain brought flooding to the Black River at Black Rock in early April.

Flood, Randolph

When
April 1, 12:00 AM CST to 4:30 AM CST
Where
Randolph County, 0.72 mi NNE of Pocahontas to 1.53 mi SW of Pocahontas
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.269, -90.964

Heavy rain brought flooding to the Black River at Pocahontas in early April.

Flood, White

When
April 1, 12:00 AM CST to April 14, 1:30 PM CST
Where
White County, 0.77 mi E of Watkins to 2.94 mi SSW of Enright
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.148, -91.467

Heavy rain brought flooding to the White River at Georgetown in early April.

Flood, Woodruff

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Woodruff County, 2.95 mi WNW of Augusta to 1.62 mi WSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.294, -91.419

Heavy rain brought flooding to the White River at Augusta in early April.

Flood, Prairie

When
April 1, 12:00 AM CST to April 16, 8:20 PM CST
Where
Prairie County, 1.71 mi NNW of Des Arc to 2.24 mi WNW of Harrys
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.992, -91.513

Heavy rain brought flooding to the White River at Des Arc in early April.

Flood, Monroe

When
April 1, 12:00 AM CST to April 27, 1:40 AM CST
Where
Monroe County, 2.53 mi WNW of Clarendon to 0.79 mi ESE of Roe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.695, -91.340

Heavy rain brought flooding to the White River at Clarendon in early April.

Flood, Woodruff

When
April 1, 12:00 AM CST to April 2, 11:30 AM CST
Where
Woodruff County, 0.9 mi W of Riverside to 0.21 mi W of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.279, -91.246

Heavy rain brought flooding to the Cache River at Patterson in early April.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952481, 952482, 952483, 952630, 952631, 952632, 952633, 952634.